It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Question about taking antibiotics

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-24-2008, 03:32 AM   #1
    tigger67
    Senior Veteran
    (female)
     
    Join Date: May 2005
    Posts: 838
    tigger67 HB User
    Question about taking antibiotics

    I've had a cold for about 10 days, and I'm still stuffy with sinus pressure and plugged ears. The doctor said it wasn't a sinus infection, but gave me a prescription for an antibiotic to take if my symptoms don't go away. I hate taking antibiotics, but now I've read some posts where they can mess up your thyroid levels. Also, I have Hashi's, so will that cause more problems?

    I've been using a nasal rinse and steam for a week, but the sinus pressure and stuffed nose keep coming back.

     
    Sponsors Lightbulb
       
    Old 10-24-2008, 07:42 AM   #2
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Question about taking antibiotics

    What is the antibiotic script that you have been given? The main family of antibiotics that can interfere with AI thyroid issues is the Fluoroquinolone family. Common antibiotic of this family are tecquin and levoquin and avolox. Spelling may be off on those.

    If you have been given a penicillian or erythromycin derivative you will not have an issue taking it thyroid wise. The FQs are only suspected of interfering and aggravating the thyroid mess. There is no proof positive that taking an antibiotic WILL interfere with your thyroid.

    If you have a sinus infection and your head mess continues take the antibiotic.
    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 10-24-2008, 08:38 AM   #3
    tigger67
    Senior Veteran
    (female)
     
    Join Date: May 2005
    Posts: 838
    tigger67 HB User
    Re: Question about taking antibiotics

    It's called Omnicef. I'm going to get it since I feel like crap. A friend of mine said I just need to take probiotics at the same time and I should be fine.

     
    Old 10-24-2008, 08:49 AM   #4
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Question about taking antibiotics

    Omnicef is a Ceftin.. cephalosporin based antibiotic class. Good for killing bacterial infections in dark cavities. THUS perfect for a sinus infection. It will only help you. Side effect to be warned of... blood colored stool. My son and I get RED and I mean RED stool on it. It is not blood just a side effect of the med. First time I looked down and saw after my son had been on Omnicef for 48 hours I about choked. Now I laugh about it. My son was 4 and came out yelling about having Christmas POOP! We were at the GPs and it was just before X-Mas. Out of state and away from the pediatrician. His Aunt a MD fielded the call and told me of the side effect.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

    Last edited by mkgb; 10-24-2008 at 08:51 AM.

     
    Old 10-24-2008, 09:46 AM   #5
    tigger67
    Senior Veteran
    (female)
     
    Join Date: May 2005
    Posts: 838
    tigger67 HB User
    Re: Question about taking antibiotics

    Thanks for the warning. That's funny!

    I hope it works. I still don't know for sure if this is a sinus infection or just a bad cold that my weak immune system can't handle. My only symptoms are a stuffed nose, moderate sinus pressure around face, plugged up ears, dizzy and my vision has been a little blurry. I'm not coughing up any green mucous, it's clear, but stringy (out of my nose).

    I just read this under the side effects and drug interactions:
    "The combination of iron and Omnicef sometimes turns the stool red"

    Last edited by tigger67; 10-24-2008 at 09:50 AM.

     
    Old 10-24-2008, 02:49 PM   #6
    tigger67
    Senior Veteran
    (female)
     
    Join Date: May 2005
    Posts: 838
    tigger67 HB User
    Re: Question about taking antibiotics

    How far apart did you spread taking your thyroid meds and the antibiotic? The bottle says take one every 12 hours, but if I take one now (5:30pm), 12 hours from that is when I take my synthroid. Do I need to wait more than an hour before taking the antibiotic? I probably should have asked the pharmacist, but I was tired and wanted to just come home.

     
    Old 10-24-2008, 04:04 PM   #7
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Question about taking antibiotics

    You can take your antibiotic with your T4. It doesn't interfere with absorption.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Antibiotics Question TKK3 Acne 8 10-16-2005 06:33 PM
    LLMD visit and Diflucan question Cuteheart Lyme Disease 9 07-28-2005 07:29 AM
    spiro/antibiotic question... EverlastingSeek Acne 4 09-04-2004 11:00 PM
    Question for Harry 1awesomegranny Digestive Disorders 2 07-18-2004 09:52 AM
    Acidophilus & Antibiotic Question????? susan99 Digestive Disorders 6 11-10-2003 12:16 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:51 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!